Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Consuming corex formore. Hands and legs are shaky and getting seizure. What should be done?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1839 Questions
Question
hi i have a question for my brother he is 34 yrs if age , well build ... he is having this habit of consuming Corex formore than 5 yrs... he does not drink at home ...but goes out and does the same ..may be he is having something else also... whenever he comes home his legs and hands shake .... also he gets FIT suddenly as yesterday he got ... we dont know he promised that he will not have any drug from last 3 days ... but yesterday night he got fits but he was able to stand and was conscious ... as generaally before he never used to be in his senses.... then we gave him a liberum and mouth dissolving medicine .. he said he got this attack coz he left from 3 days...NOW we are not sure whether this attack came due to left the same or he is consuming ...today entire day he is sleeping ..we dont know what to do as he never says anything to us ...PLZ HELP ME
Posted Wed, 14 Nov 2012 in Drug Abuse
 
 
Answered by Dr. Ashish Mittal 1 hour later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

From your query it appear that he was drinking alcohol daily and stopped alcohol 3 days back. He had seizure because of suddenly stoppage of alcohol. In such condition patient frequently go in delirium or develop seizure episode again.

Severe alcohol withdrawal is a medical emergency. Get him admitted in a hospital and also take de addiction specialist (psychiatrist) opinion. He need urgent assessment of current medical condition, lab tests (specially for liver) and future long term management plan for de addiction.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Consuming corex formore. Hands and legs are shaky and getting seizure. What should be done? 8 minutes later
hi doc,

i dont know abt alocohol ..i told he was drinking corex... also can you tell me if his fit had come dut to non consumption in last 3 days or he is just fooling us
 
 
Answered by Dr. Ashish Mittal 10 minutes later
Hello again,
Thanks for follow up.

In corex withdrawal seizure does not occur. He may be taking other substance with corex. But possibility of seizure or imitation for seizure difficult to confirm here. EEG and MRI help in diagnosis of seizure disorder.

In corex withdrawal patient used to have anxiety, severe body-ache and insomnia. But withdrawals are not life threatening as in case of alcohol. It is better to admit him nearby de addiction centre.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Consuming corex formore. Hands and legs are shaky and getting seizure. What should be done? 16 days later
i have attached his report ...plz share your opinion post looking at the reports ..i hope its not so serious
 
 
Answered by Dr. Ashish Mittal 52 minutes later
Hello again,
Thanks for follow up.

Reports appear to almost normal (except mildly raised TLC, SGPT, TGs and TSH).

There is need to reduce weight and decrease fat intake, to correct triglycerides. Also repeat these tests after one month to see the change.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor